News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Endocrinology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Endocrinology Answers List

Forum Name: Endocrinology Topics

Question: Damage to the endorphine system


 srulikg - Thu Apr 23, 2009 6:17 am

My psychiatrist told me I need to consult an endocrinologist about this.
I've been a few years on antipsychotics that have always brought my mood down, so I had to take Akineton (Biperiden) along with it to balace my mood.
Now I'm off pills for some time and I've noticed that when I work out I don't feel as elevated as I used to. Before the pills I always felt elevated when I worked out, but now nothing, it's like the endorphins are not releasing.
Is there some kind of treatment for this?
 John Kenyon, CNA - Wed Apr 29, 2009 12:53 pm

User avatar Hello --

While there's nothing in the literature (or my experience) to suggest Akineton might cause damage to the endorphine-producing mechanism, it may well depress this as well as other things, on a temporary basis. It may also be that changing/discontinuing the drug has thrown off your perception of well being, and this may or may not be a transient effect of withdrawal from the drug. Since you say you've been off it "for some time" I'm suspecting this is more an essential problem than anything caused by the drug. I'd discuss this with the psychiatrist and look into other possible causes and/or meanings of this strange development. Meanwhile continue to exercise and perhaps eventually the experience will begin to once again feel as it should.

I hope this is helpful. Good luck to you.
 srulikg - Sun May 03, 2009 1:39 am

But are there endorphine subtitutes I can use? I heard that former drug addicts take narcotic pain killers because the drugs damaged their endorphine system.
Is it a good idea?

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here